MAUDE Adverse Event Report: INTEGRA LIFESCIENCES (IRELAND) LIMITED INTEGRA FIBER OPTIC CATHETER CABLE; INTRACRANIAL PRESSURE MONITORING DEVICE

INTEGRA LIFESCIENCES (IRELAND) LIMITED INTEGRA FIBER OPTIC CATHETER CABLE; INTRACRANIAL PRESSURE MONITORING DEVICE
Model Number CAMCABL
Medical Device Problem Code Device Operational Issue (2914)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Event or Problem Description
See mdr 2023988-2017-00503 for original complaint made for the model cam02.The original complaint made for that device is copied here: "1104 hm was placed and initial reading correlated.When surgeon rounded this morning icp reading was off by 20.Surgeon discontinued use of the cam02 and catheter monitoring and resumed with a transducer and manual icp monitoring." also copied from 2023988-2017-00503 event description: "there was no patient injury or death alleged.The customer reported no revision or medical intervention required as a result of this event." during the investigation for (b)(4), and as described in the investigation results in follow-up 1 for mdr 2023988-2017-00503, the camcabl returned with the cam02 for investigation was found to be defective and thus, this report was initiated for the camcabl.From the "minimum complaint information form" initiated when the defective camcabl was discovered dated (b)(6) 2017: "this complaint is related to the cam02 monitor serial (b)(4) that has complaint- evaluation revealed "the monitor was tested good- no fault found".However, the camcabl serial (b)(4) was rejected due to intermittent icp readings.".
 
Additional Manufacturer Narrative
Natus completed their investigation on 25jan2018.The investigation included: methods: evaluation of actual device.Review of device history record and service history.Review of complaint history/trend analysis.Review of past capas/ capa determination.The product was returned to the service centre with cam02 monitor 1140701934; the evaluation verified the complaint as valid; the customer's camcabl was defective and the cause of the complaint incident.The service report is attached.The dhr was reviewed and no anomalies that could be associated with the complaint incident were observed.Based on the complaint description a review of camcabl complaints was completed using the following key words "reading intermittently", "intermittent" in the search criteria.The review encompassed (b)(4) dates 06-feb-2016 to 06-feb-2018.A total of 33 complaints were reviewed of which 2 complaints were identified (b)(4).The complaint reports were reviewed and no anomalies that could be associated with the complaint incident were observed.Additionally the review verified this is the single complaint occurrence for the device.A review of capa's initiated within the past 12 months, open capas and capa at voe was completed specifically related to the complaint was completed to determine if a similar complaint is either under active capa investigation or have been previously addressed through a capa.The review encompassed 26-may-2016 to 06-feb-2018.A total of 3 capa's were reviewed of which none of the capa's scope were considered related to the complaint incident.This complaint is now deemed closed.

Brand Name
INTEGRA FIBER OPTIC CATHETER CABLE
Common Device Name
INTRACRANIAL PRESSURE MONITORING DEVICE
Manufacturer (Section D)
INTEGRA LIFESCIENCES (IRELAND) LIMITED
ida business and technology pa
sragh tullamore, offaly
EI 
MDR Report Key7148657
Report Number2023988-2017-00513
Device Sequence Number19362194
Product Code GWM
UDI-Device Identifier10381780039556
UDI-Public10381780039556
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K121573
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 12/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCAMCABL
Device Catalogue NumberCAMCABL
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/29/2017
Supplement Date Received by Manufacturer11/29/2017
Initial Report FDA Received Date12/27/2017
Supplement Report FDA Received Date03/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1